HIGH BUN, KIDNEY FUNCTION
Oct 24, 2013
Situation: Born HIV+ in 1985, on meds since 1991, on last regimen that works now at age 28. CD at 400+ and Undectable Viral Load.
My doctor is concerned about my kidneys and has made me an appt with specialist. My back hurts daily, (top part though) feet hurt and feel swollen, I urinate daily twice as much as before (6-7 times daily) I want to prevent dialysis or worsen of the kidneys but I don't know how since I am having to take meds with toxins twice a day.
A holistic doctor has told me to consume 16,000mg of vitamin C which will help with detoxifying toxins out however I am concerned with interfering with HIV meds...
WHAT CAN YOU SUGGEST??? I in the process of transferring providers because my provider is no help at this time.
Response from Dr. Young
Hello and thanks for posting.
Kidney health is really important, and especially so among people living with HIV, since both HIV itself, HIV medications and multiple other factors can place people at risk for kidney injury.
What to do? Stop listening to the holistic pseudo doctor. The next thing to do is stop the mega-dose vitamin C! High dose vitamin C probably has no benefit and can increase the risk of certain types of kidney injury.
Also, you'd want to avoid taking non-steroidal anti-inflammatory medications, like ibuprofen or naproxen (noting that you have back pain their use wouldn't be surprising), as these can both cause and worsen kidney injury.
You should make sure to get monitoring of your kidney situation. This means avoiding toxins, staying on HIV treatment and optimizing other factors (like blood pressure or diabetes). Make sure to get to see a provider- whoever that might be.
Though oriented for care providers, you may find myhivclinic.org's page on kidney health useful for background, or to instruct your less than happy relationship with your provider.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Erectile Dysfunction An Acute Symptom Of HIV?
- Bloody Pee After Anal Sex Condom Broke Worried I Have HIV
- Loose Stool After Oral Sex On A Woman Does It Mean I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Penis Discharge After Touching Vagina Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.